Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 48, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 27, 2006, 8:32 PM CDT for Fond du Lac County, Wisconsin. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2006, 8:32 PM CDT (01:32 UTC)
- Expired
- May 27, 2006, 9:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Fond du Lac County, WI
The radar
The Milwaukee radar (KMKX), 87 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 280132 SVRMKX WIC039-280215- /O.NEW.KMKX.SV.W.0048.060528T0132Z-060528T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 832 PM CDT SAT MAY 27 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN * UNTIL 915 PM CDT * AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF OAKFIELD...OR ABOUT NEAR WAUPUN...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROSENDALE AROUND 840 PM CDT... NORTH FOND DU LAC AND FOND DU LAC AROUND 845 PM CDT... LAT...LON 4364 8888 4364 8856 4394 8814 4390 8859 $$ ZAJDEL
3 follow-up statements
000 WWUS53 KMKX 280142 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 841 PM CDT SAT MAY 27 2006 WIC039-280215- /O.CON.KMKX.SV.W.0048.000000T0000Z-060528T0215Z/ FOND DU LAC WI- 841 PM CDT SAT MAY 27 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR FOND DU LAC COUNTY... AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR OAK CENTER...OR ABOUT 7 MILES NORTHEAST OF WAUPUN...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHWEST OF BYRON BY 845 PM CDT FOND DU LAC...NORTH FOND DU LAC AND 6 MILES NORTHWEST OF EDEN BY 855 PM CDT PEEBLES AND TAYCHEEDAH BY 900 PM CDT JOHNSBURG...CALVARY AND MOUNT CALVARY BY 910 PM CDT MARYTOWN BY 915 PM CDT PEA SIZE HAS BEEN REPORTED IN WAUPUN AT 836 PM WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4365 8875 4364 8838 4394 8814 4387 8847 $$ ZAJDEL
000 WWUS53 KMKX 280156 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 856 PM CDT SAT MAY 27 2006 WIC039-280215- /O.CON.KMKX.SV.W.0048.000000T0000Z-060528T0215Z/ FOND DU LAC WI- 856 PM CDT SAT MAY 27 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR FOND DU LAC COUNTY... AT 851 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR EDEN... OR ABOUT NEAR FOND DU LAC...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNT CALVARY...CALVARY AND 7 MILES SOUTHEAST OF JOHNSBURG BY 905 PM CDT ST. CLOUD AND SAINT CLOUD BY 910 PM CDT 8 MILES SOUTHEAST OF MARYTOWN BY 915 PM CDT LAT...LON 4366 8861 4365 8817 4394 8814 4387 8844 $$ ZAJDEL
000 WWUS53 KMKX 280214 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 908 PM CDT SAT MAY 27 2006 WIC039-280218- /O.EXP.KMKX.SV.W.0048.000000T0000Z-060528T0215Z/ FOND DU LAC WI- 914 PM CDT SAT MAY 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR FOND DU LAC COUNTY EXPIRES AT 915 PM CDT... THE SEVERE THUNDERSTORM WARNING FOR OND DU LAC COUNTY WILL EXPIRE AT 915 PM. THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. LAT...LON 4366 8861 4365 8817 4394 8814 4387 8844 $$ ZAJDEL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:10 PM CDT, 6 hours 22 minutes earlier.
Area forecast discussion, May 27, 2:10 PM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 210 PM CDT SAT MAY 27 2006 .DISCUSSION...HIGH CLOUDS AND SLIGHTLY HIGHER BOUNDARY LAYER WINDS PREVENTED WIDESPREAD DENSE FOG LAST NGT. NEW SHORT TERM FOCUS IS POSSIBLE MCS FOR LATE AFNT AND TNGT. FIRST MID LEVEL CIRCULATION ALONG WITH THETA-E ADVECTION PRODUCING SCATTERED SHOWERS AND T ACRS CNTRL WI THIS AFTN. OF MORE CONCERN IS SCT CONVECTION FORMING ALONG NOSE OF LOW LEVEL JET AND 70 DEGREE DEWPTS ACRS ERN IA...JUST BEGINNING TO PUSH INTO FAR SWRN WI. DVLPG IN VCNTY OF LOW LEVEL CONVERGENCE ZONE...BOUNDARY VCNTY OF KMLI AS WELL. AREA OF 40KTS BULK SHEAR AND 30KTS OF 0 TO 1KM SHEAR AND 300 SRH. NEED TO WATCH FOR POTENTIAL GRINDERS WITH THIS ACTIVITY. INCRG LOW LEVEL JET AND IMPRESSIVE LOW LEVEL MOISTURE FLUX CONVERGENCE SHOULD KEEP AT LEAST SCT CONVECTION GOING THIS EVE ACRS PTNS OF SRN WI. BOTH NAM AND GFS SHOW NOSE OF LOW LEVEL JET /ALBEIT DIFFERENCES IN STRENGTH/ FOCUSED INTO PLAINS WITH 40 TO 50KT EWD EXTENSION INTO WEST CENTRAL WI OVERNIGHT WITH ELEVATED LAPSE RATES OF -4 TO -6 AND ELEVATED CAPE EXCEEDING 1000 J OVERNIGHT. BOTH SHORT TERM MODELS SHOW AREA OF LOW TO MID LEVEL Q-VECTOR CONVERGENCE SPREADING ACRS SRN WI TNGT AS WELL. AFT THIS EVE...SFC INVERSION SETS UP RESULTING IN MAINLY ELEVATED CONVECTION AT LLJ PIVOTS INTO AREA. HENCE GREATER THREAT FOR HAIL AND WIND LATER TONIGHT. SOME CONCERN ABT HEAVY RAINFALL POTENTIAL AS MESO-BETA ELEMENT VELOCITY SLOWS TO LESS THAN 10 KTS AFT LTR TNGT. WL MENTION HEAVY RAIN POTENTIAL IN MY WEST TNGT AS PWAT VALUES OF 1 TO 1.5 INCHES RUNNING UP TO 150 PERCENT OF NORMAL. AXIS OF WEAKER LLJ REMAINS OVER WRN WI ON SUN BUT LACK OF ANY SIGNIFICANT FORCING AND MID LEVEL WARMING SO THINKING CAP WL HOLD IN PLACE SUN AFTN. LOW LEVEL FORCING EMPHASIS THEN SHIFTS WWD UNTIL LATER MON INTO TUE WHEN WEAKENING SHORT WAVE TROF STILL EXPCD TO MOVE THRU WI AREA. EXTENDED PERIOD FOCUS ON WEAKENING SHORT WAVE TROF EARLY IN PERIOD. LAST SEVERAL RUNS OF GFS SLOWING TROF/SFC FRONT PASSAGE...MORE IN LINE WITH PREVIOUS ECMWF RUNS WHICH SHOWS WEAK FRONT PASSING THRU WED NGT. GFS ENSEMBLES FOR MID LEVELS CONTINUE TO BE IN VERY GOOD AGREEMENT THRU SEVEN DAYS WHILE SOME DISAGREEMENT SHOWS UP IN THE LOWER LEVELS AS FLOW BCMS MORE NWLY. WL CONT TREND OF LOW TO MID LEVEL POPS THRU WED AND WAIT TO SEE IF NEW GFS CONTINUES TO SLOW TROF PASSAGE. FUTURE SHIFTS MAY NEED TO ADD LOW POPS INTO WED NGT PD TO COMPENSATE. 500MB HEIGHT ANOMOLIES CONT TO SHOW PATTERN SHIFT TAKING PLACE NEXT WEEK...GOING FROM WRN TROFFING TO RIDGING AND OPPOSITE FOR ERN CONUS. HENCE LOOKING MORE LKELY THAT DRIER...MORE SEASONAL CONDITIONS TO RETURN FOR NEXT WEEKEND...WITH SECOND REINFORCING SHOT OF COOLER AIR THURSDAY NIGHT AND FRI. THIS SECOND WAVE SLIGHTLY FASTER WITH FAIR WX RIDGING BUILDING IN FOR WEEKEND. && .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && MBK
Hazardous weather outlook, May 27, 6:50 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 650 PM CDT SAT MAY 27 2006 WIZ046-047-051-052-056>060-062>072-281200- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 650 PM CDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE MAIN SEVERE WEATHER RISKS WOULD BE HAIL TO ONE INCH AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY...AND AGAIN FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ643>646-665-281200- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 650 PM CDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. AN ISOLATED THUNDERSTORM MAY BECOME SEVERE WITH WIND GUSTS IN EXCESS OF 35 KNOTS OR MORE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY...AND AGAIN FRIDAY. MBK
In the hours before
Local storm report, May 27, 5:38 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
538 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 7 N PORTAGE 43.65N 89.47W
05/27/2006 E0.75 INCH MARQUETTE WI AMATEUR RADIO
&&
GDLocal storm report, May 27, 5:52 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
552 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 6 N PORTAGE 43.63N 89.47W
05/27/2006 E0.75 INCH COLUMBIA WI AMATEUR RADIO
&&
GDSpecial weather statement, May 27, 5:54 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 554 PM CDT SAT MAY 27 2006 WIZ046-047-051-052-056>060-062>072-272345- MARQUETTE WI-GREEN LAKE WI-FOND DU LAC WI-SHEBOYGAN WI-COLUMBIA WI- SAUK WI-DODGE WI-WASHINGTON WI-OZAUKEE WI-WAUKESHA WI-MILWAUKEE WI- GREEN WI-ROCK WI-JEFFERSON WI-IOWA WI-WALWORTH WI-LAFAYETTE WI- RACINE WI-KENOSHA WI-DANE WI- 554 PM CDT SAT MAY 27 2006 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEASTERN WISCONSIN. COUNTIES INCLUDED IN THE WATCH ARE COLUMBIA...IOWA... SAUK...DANE...LAFAYETTE...GREEN...ROCK...DODGE...JEFFERSON AND WALWORTH. LOOK FOR A BAND OF SHOWERS AND THUNDERSTORMS IN WESTERN SAUK COUNTY TO CONTINUE MOVING TOWARD THE EAST NORTHEAST AT AROUND 40 MPH. SOME OF THE CITIES THAT WILL BE AFFECT BY 645 PM ARE REEDSBURG... LOGANVILLE...AND BARABOO. SOME OF THE STRONGER STORMS MAY PRODUCE BRIEF HEAVY DOWNPOURS AND WIND GUSTS UP TO 40 MPH. A SECOND BAND OF SHOWERS WAS MOVING THROUGH FOND DU LAC COUNTY. THESE SHOWERS WILL AFFECT THE CITIES OF FOND DU LAC...OAKFIELD...AND EDEN BY 645 PM. HANSING
Special weather statement, May 27, 6:31 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 631 PM CDT SAT MAY 27 2006 WIZ046-047-051-052-056>060-062>072-280015- MARQUETTE WI-GREEN LAKE WI-FOND DU LAC WI-SHEBOYGAN WI-COLUMBIA WI- SAUK WI-DODGE WI-WASHINGTON WI-OZAUKEE WI-WAUKESHA WI-MILWAUKEE WI- GREEN WI-ROCK WI-JEFFERSON WI-IOWA WI-WALWORTH WI-LAFAYETTE WI- RACINE WI-KENOSHA WI-DANE WI- 631 PM CDT SAT MAY 27 2006 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEASTERN WISCONSIN. COUNTIES INCLUDED IN THE WATCH ARE COLUMBIA...IOWA... SAUK...DANE...LAFAYETTE...GREEN...ROCK...DODGE...JEFFERSON AND WALWORTH. LOOK FOR A BAND OF SHOWERS IN EASTERN FOND DU LAC AND WESTERN SHEBOYGAN TO CONTINUE MOVING TOWARD THE EAST NORTHEAST AT AROUND 35 MPH. SOME OF THE CITIES THAT WILL BE AFFECTED BY 700 PM ARE MOUNT CALVARY...ELKHART LAKE...PLYMOUTH AND SHEBOYGAN. THESE SHOWERS SHOULD REACH THE LAKESHORE BY 715 PM. SOME OF THE STRONGER SHOWERS MAY PRODUCE BRIEF HEAVY DOWNPOURS AND WIND GUSTS UP TO 35 MPH. A SECOND BAND OF SHOWERS WAS MOVING INTO WESTERN COLUMBIA COUNTY AND WILL AFFECT THE CITIES OF WISCONSIN DELLS...PORTAGE...PARDEEVILLE AND POYNETTE BY 715 PM. HANSING
Local storm report, May 27, 6:51 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
651 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 6 N LODI 43.40N 89.53W
05/27/2006 M45 MPH COLUMBIA WI AMATEUR RADIO
&&
GDSpecial weather statement, May 27, 7:16 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 716 PM CDT SAT MAY 27 2006 WIZ056>058-062>064-067>070-280100- COLUMBIA WI-SAUK WI-DODGE WI-GREEN WI-ROCK WI-JEFFERSON WI-IOWA WI- WALWORTH WI-LAFAYETTE WI-DANE WI- 716 PM CDT SAT MAY 27 2006 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR SOUTHEASTERN WISCONSIN FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. COUNTIES INCLUDED IN THE WATCH ARE COLUMBIA...IOWA...LAFAYETTE...SAUK...DANE...GREEN...ROCK...DODGE... JEFFERSON AND WALWORTH. A CLUSTER OF STRONG STORMS IS LOCATED TO THE NORTHWEST OF SAUK COUNTY...MOVING OFF TO THE NORTHEAST AND EAST AT AROUND 40 MPH. OTHERWISE...ONLY A FEW SHOWERS WERE OCCURRING ACROSS PORTIONS OF THE WATCH AREA. THERE IS STILL SOME CONCERN FOR THE REDEVELOPMENT OF THUNDERSTORMS...BUT THOSE CHANCES ARE DIMINISHING QUICKLY WITH THE SETTING SUN. PEOPLE ARE URGED TO REMAIN ALERT FOR THE THREAT OF MORE STORMS DEVELOPING THIS EVENING. DAVIS
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:04 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge | 26 min |
| May 28, 12:27 AM CDT | Special Marine Warning | MKX | 63 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.